Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 7, 2005, 5:20 AM PST for Santa Barbara County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2005, 5:20 AM PST (13:20 UTC)
- Expired
- Jan 7, 2005, 8:15 AM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Santa Barbara County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 1.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 692 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 071323 FFWLOX CAC083-071615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 520 AM PST FRI JAN 7 2005 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... THE GAVIOTA BURN AREA IN SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 815 AM PST * AT 514 AM PST...HEAVY RAIN HAS PUSHED ACROSS SOUTHWESTERN SANTA BARBARA COUNTY. RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR HAVE BEEN OBSERVED...AND ARE EXPECTED TO CONTINUE FOR THE NEXT THREE HOURS. FLASH FLOODING IS EXPECTED IN AND BELOW THE GAVIOTA BURN AREA. LAT...LON 3447 12026 3447 12013 3450 12013 3450 12025 $$ BRUNO/RORKE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 7, 3:00 AM PST, 2 hours 20 minutes earlier.
Area forecast discussion, Jan 7, 3:00 AM PST, 2 hours 20 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PST FRI JAN 7 2005 .SHORT TERM...CYCLONIC CENTER INITIALIZED APPROXIMATELY 400 MILES WEST OF PIEDRAS BLANCAS...SHIP OBSERVATION JUST EAST OF THE 993 MB CENTER EARLY THIS MORNING INDICATED 995 MB...WHICH CONFIRMED INITIALIZATION. LOW LEVEL SOUTH FLOW WAS ACCELERATING NEAR SHORE NORTH OF POINT CONCEPTION AT THIS TIME AND WILL CONTINUE WITH HIGH WIND WARNING AS THE LOW SHIFTS EAST AND THE SOUTHERLY FLOW ACCELERATES OVER THE AREA LATER THIS MORNING. PRECIPITION WAS LIGHT AND WAS MOVING INLAND OVER THE FAR NORTH AND CROSSING THE SOUTHERN COAST. SURFACE BOUNDARY MOVES ASHORE NORTH OF POINT CONCEPTION AFTER SUNRISE AND STRENGTHENS AS IT MOVES SOUTH OVER THE BIGHT AND WILL CONTINUE THE WIND ADVISORIES AND WINTER STORM WARNINGS AS WELL. NEARLY WEST/EAST BAROCLINIC ZONE WILL SETTLE OVER THE AREA. THE SYSTEM APPROACHING NEAR 32/140W THIS MORNING WILL CONTINUE MOVING EAST AND SPREAD PRECIPITATION OVER THE AREA SAT AND MOVE ASHORE OVERNIGHT. WITH PWAT AXIS AROUND ONE INCH OVER THE BIGHT THE POTENTIAL FOR HEAVY PRECIPITATION WILL EXIST AND WILL CONTINUE FLOOD WATCH FOR THE ENTIRE AREA THROUGH SUNDAY. STORM WARNING FOR THE MOUNTAINS WILL CONTINUE AS WELL AND EXPECT HEAVY SNOW DURING PERIODS THROUGH SUNDAY. AS COOLER AIR SURGES SOUTH REINFORCING A SURFACE BOUNDARY OVER THE EASTERN PAC THROUGH THE WEEKEND...AN UPPER TROUGH MOVES SOUTH OUT OF THE EASTERN GULF OF ALASKA. AS THE UPPER SYSTEM APPROACHES THE TWO FEATURES MAY COMBINE NEARSHORE AND RAIN RATES WILL INCREASE OVER THE AREA MON AS THE SYSTEM MOVES ASHORE. .LONG TERM...WILL CONTINUE CHANCE POPS TUE AS LINGERING SHOWERS EXIT THE EASTERN HALF OF THE AREA TUE AFTERNOON. LONG WAVE RIDGE WILL SHIFT SOUTH OVER THE CENTRAL PACIFIC AND DRY DESCENDING NORTHWEST FLOW WILL MOVE OVER THE AREA. LATEST GUIDANCE TRENDED WITH SHIFTING THE RIDGE SLIGHTLY EAST AND NO CHANGES EXPECTED THROUGH THE PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING/WIND ADVISORY (SEE LAXNPWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && FORWOOD
Hazardous weather outlook, Jan 6, 6:00 AM PST, 23 hours 20 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:00 AM PST | Flash Flood Warning | LOX | Santa Barbara | 60 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.